Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 114, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2018, 3:01 PM EDT for 4 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 3:01 PM EDT (19:01 UTC)
- Expired
- Jun 9, 2018, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Marion County, GA, Stewart County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 112 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WUUS52 KFFC 091901
SVRFFC
GAC053-197-259-307-091945-
/O.NEW.KFFC.SV.W.0114.180609T1901Z-180609T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
301 PM EDT SAT JUN 9 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Marion County in west central Georgia...
Southeastern Chattahoochee County in west central Georgia...
Northeastern Stewart County in west central Georgia...
Northern Webster County in west central Georgia...
* Until 345 PM EDT.
* At 300 PM EDT, a severe thunderstorm was located near Renfroe, or 9
miles southeast of Cusseta, moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Seminole, Church Hill, Brooklyn and Renfroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3225 8476 3226 8457 3213 8448 3210 8472
TIME...MOT...LOC 1900Z 346DEG 5KT 3222 8466
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
913
WWUS52 KFFC 091926
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
326 PM EDT SAT JUN 9 2018
GAC053-197-091936-
/O.CAN.KFFC.SV.W.0114.000000T0000Z-180609T1945Z/
Marion GA-Chattahoochee GA-
326 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION AND
SOUTHEASTERN CHATTAHOOCHEE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3223 8476 3223 8461 3221 8460 3219 8460
3219 8458 3212 8455 3210 8472
TIME...MOT...LOC 1926Z 346DEG 5KT 3218 8465
$$
GAC259-307-091945-
/O.CON.KFFC.SV.W.0114.000000T0000Z-180609T1945Z/
Stewart GA-Webster GA-
326 PM EDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN STEWART AND NORTHWESTERN WEBSTER COUNTIES...
At 326 PM EDT, a severe thunderstorm was located over Seminole, or 10
miles northwest of Preston, moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Seminole and Brooklyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3223 8476 3223 8461 3221 8460 3219 8460
3219 8458 3212 8455 3210 8472
TIME...MOT...LOC 1926Z 346DEG 5KT 3218 8465
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:57 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 9, 1:57 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 157 PM EDT Sat Jun 9 2018 .PREV DISCUSSION... /Issued 343 AM EDT Sat Jun 9 2018/ SHORT TERM /Today through Sunday/... Northern Gulf upper low will continue to dampen and drift northward into the area, which will linger a more moist and conditionally unstable regime through the weekend. Convective development will again be initially diurnally driven for most areas with chance pops for the afternoon and likely pops in the NE mtns for orographic enhancement. We could again see a few strong to severe storms given SBCAPE expected to be close to 2000-2500 J/kg and if stronger updrafts/elevated cores get extra forcing from any converging outflow boundaries later. Sunday looks to be pretty much a repeat of today given little change to the airmass. Temps also will be near normal both days with highs in the upper 80s to low 90s for most areas. Baker LONG TERM /Sunday Night through Friday/... A tropical airmass will remain over the CWA through the long term. Each day will see scattered to possibly numerous thunderstorms, mainly in the afternoon and evening hours. The GFS continues to show a tropical system moving into the northern Gulf by the end of the week, however the ECMWF and Canadian are showing a H5 High over the southeast with no tropical system. Will maintain a ECMWF/Canadian solution. 17 && .AVIATION... 18Z Update... Generally VFR conditions expected through the period. Afternoon convection has initiated and expect the main period of TS concern to be through 02Z. For now have TEMPO TS with VRB10G20KT for 18-22Z, but this will need to be adjusted through the afternoon. Repeat expected for Sunday, so have already added PROB30 for Sunday afternoon at KATL. Winds have shifted west and are expected to stay W-NW at 6kt or less. Patchy MVFR visibilities are possible after 08-10Z. //ATL Confidence...18Z Update... High on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 89 69 90 70 / 30 30 30 30 Atlanta 88 71 88 71 / 40 40 40 40 Blairsville 83 63 84 65 / 60 40 40 30 Cartersville 88 68 89 69 / 40 30 30 30 Columbus 90 72 90 72 / 40 30 50 40 Gainesville 86 68 88 70 / 40 30 30 30 Macon 90 70 91 70 / 40 30 40 30 Rome 89 68 90 69 / 40 20 40 40 Peachtree City 89 68 89 69 / 40 30 50 40 Vidalia 89 71 91 72 / 30 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Jun 9, 11:56 AM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1156 AM EDT Sat Jun 9 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1156 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected this afternoon and into this evening. A few storms could be strong, although a severe storm is not out of the question, with the main hazards being gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 9, 2:32 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT SAT JUN 9 2018
GAZ103-104-091915-
Sumter GA-Webster GA-
232 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND SOUTHERN
WEBSTER COUNTIES UNTIL 315 PM EDT...
At 231 PM EDT...a strong thunderstorm was over Centerpoint, or near
Preston...moving east at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Preston, Plains, Weston, Croxton Crossroads, Centerpoint, Dumas,
Leveretts and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3190 8437 3192 8438 3197 8444 3193 8444
3192 8446 3192 8457 3194 8465 3209 8462
3205 8431 3191 8433 3192 8434 3187 8434
TIME...MOT...LOC 1831Z 286DEG 6KT 3198 8455
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 9, 2:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG ROOSTERVILLE 33.40N 85.18W
06/09/2018 HEARD GA 911 CALL CENTER
MULTIPLE TREES DOWN AND .25 INCH HAIL REPORTED.
&&
EVENT NUMBER FFC1800305
NLISTSpecial weather statement, Jun 9, 2:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT SAT JUN 9 2018
GAZ053-091930-
Coweta GA-
244 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 330 PM EDT...
At 244 PM EDT...a strong thunderstorm was over Handy, or near
Newnan...moving east at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Sharpsburg, Turin, East Newnan, Cannongate, Arnco-Sargent,
Thomas Crossroads, Handy and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3328 8495 3342 8500 3348 8463 3333 8462
TIME...MOT...LOC 1844Z 288DEG 6KT 3336 8492
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 9, 2:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG OAKLAND 32.46N 84.54W
06/09/2018 MARION GA 911 CALL CENTER
TWO TREEDS DOWN IN OAKLAND.
&&
EVENT NUMBER FFC1800306
NLISTSpecial weather statement, Jun 9, 2:48 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT SAT JUN 9 2018
GAZ104-091930-
Sumter GA-
248 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 330 PM EDT...
At 247 PM EDT...a strong thunderstorm was over Americus...moving east
at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, New Era, Huntington and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3206 8428 3213 8426 3211 8402 3199 8412
TIME...MOT...LOC 1847Z 288DEG 6KT 3207 8422
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 9, 2:50 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT SAT JUN 9 2018
GAZ102-091930-
Stewart GA-
250 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
330 PM EDT...
At 249 PM EDT...a strong thunderstorm was over Twin Springs, or 12
miles north of Georgetown...moving east at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Omaha, Charles, Sanford and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8495 3195 8496 3198 8496 3198 8502
3197 8504 3199 8504 3199 8507 3202 8505
3206 8506 3209 8504 3213 8506 3216 8503
3213 8481 3192 8489
TIME...MOT...LOC 1849Z 288DEG 6KT 3206 8506
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:36 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
| Jun 9, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 52 min |
| Jun 9, 2:03 PM EDT | Severe Thunderstorm Warning | FFC | Webster | 27 min |
| Jun 9, 2:29 PM EDT | Special Weather Statement | FFC | Marion | 46 min |
| Jun 9, 2:32 PM EDT | Special Weather Statement | FFC | Webster | 43 min |
| Jun 9, 2:44 PM EDT | Special Weather Statement | FFC | Coweta | 46 min |
| Jun 9, 2:48 PM EDT | Special Weather Statement | FFC | Sumter | 42 min |
| Jun 9, 2:50 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
| Jun 9, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 46 min |
| Jun 9, 3:19 PM EDT | Special Weather Statement | FFC | Fayette | 41 min |
| Jun 9, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 42 min |
| Jun 9, 3:51 PM EDT | Special Weather Statement | FFC | Spalding | 39 min |
| Jun 9, 4:03 PM EDT | Special Weather Statement | FFC | Crisp | 42 min |
| Jun 9, 4:16 PM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| Jun 9, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 41 min |
| Jun 9, 4:20 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Jun 9, 4:48 PM EDT | Special Weather Statement | FFC | Harris | 27 min |
| Jun 9, 4:56 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 9, 5:27 PM EDT | Special Weather Statement | FFC | Wilcox | 48 min |
| Jun 9, 6:17 PM EDT | Special Weather Statement | FFC | Crawford | 43 min |
| Jun 9, 6:42 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 48 min |
| Jun 9, 7:04 PM EDT | Special Weather Statement | FFC | Bibb | 41 min |
| Jun 9, 7:34 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Jun 9, 7:46 PM EDT | Special Weather Statement | FFC | Jones | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.